Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes itching,welts and swellings in ankles after hot bath?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5924 Questions
About 30 minutes after getting out of the hot tub. My feet and ankles are itchy and swollen and have welts.
Posted Wed, 26 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 1 hour later
Brief Answer: Cholinergic urticaria Detailed Answer: Hello and welcome to healthcareMagic I am Dr. Kakkar and I have understood your concern. I would keep a possibility of Cholinergic Urticaria. It presents as itching and skin welts/swellings, which can be distributed all over the body. Urticaria OR hives can occur due to various causes like(to name a few): --Infections(bacterial , viral, fungal) --Drugs(Pain killers/ antibiotics etc) --Certain foods and food additives/preservatives --Physical Urticaria: Cold temperature, Heat, Pressure(Prolonged Standing, Sitting), Dermaographism etc. --Cholinergic Urticaria: in response to strong emotions, exercise, spicy food. after a hot shower etc --Autoimmune disorders like SLE, RA etc. --A few cases have no underlying cause and are known as idiopathic urticaria. An oral antihistamine like Fexofenadine (Allegra 180 mg tab) OR Loratadine (Alaspan 10mg tablet) once or twice daily for a week would be suitable. They are non-sedating and wont affect your alertness level. If I was your treating doctor I would have also given you a shot of injectable antihistamines like Avil(pheniramine) and Injectable effcorlin(hydrocortisone) for rapid relief. A topical soothing lotion like calamine would help you symptomatically. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor